MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A pusher wire and introducer sheath were returned for this complaint.Visual inspection revealed that the twist lock of the introducer sheath had been opened.The introducer sheath was inspected, and no anomalies were noted.The pusher wire was inspected and was found kinked.Also, a non-boston scientific-device returned with the complaint.No more damages were found.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and it was detached (part was not returned).Dimensional inspection of the pusher wire revealed that the components were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 21apr2021.It was reported that the coil could not be pushed.A 3mm x 6cm interlock coil was selected for use to treat ruptured distal branch of the arteria mesenterica superior.During procedure, the coil entered the catheter, but it could not be pushed from the catheter.The coil and catheter were withdrawn and the physician tried again; however it was noted that the coil could not be pushed.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11780637
Report Number2134265-2021-05806
Device Sequence Number19891374
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026096122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR